Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 89, NWS Milwaukee, WI

October 21, 2015

NWS Milwaukee, WI issued this small craft advisory at Oct 21, 2015, 1:18 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2015, 1:18 PM CDT (18:18 UTC)
Expired
Oct 21, 2015, 7:00 PM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WHUS73 KMKX 211818
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
118 PM CDT WED OCT 21 2015

...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON...

.SOUTHWEST WINDS ARE EXPECTED TO CONTINUE TO GUST UP TO 25 KNOTS
DURING THE AFTERNOON HOURS ACROSS THE NEARSHORE WATERS OF LAKE
MICHIGAN. THIS IS DUE TO A TIGHT PRESSURE GRADIENT AHEAD OF A COLD
FRONT. THE WINDS WILL WEAKEN SOMEWHAT AND VEER WEST AFTER THE
FRONTAL PASSAGE EARLY THIS EVENING...THEN NORTHWEST LATER TONIGHT.
THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS WITH THE OFFSHORE
FLOW.

LMZ643>646-220000-
/O.NEW.KMKX.SC.Y.0089.151021T1818Z-151022T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
118 PM CDT WED OCT 21 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH FREQUENT GUSTS TO 25
  KNOTS THIS AFTERNOON. WINDS WILL WEAKEN SOMEWHAT THIS EVENING AS
  THEY VEER WEST...THEN NORTHWEST LATER TONIGHT.

* WAVES: 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS. WAVES WILL
  SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
1 follow-up statement
262 
WHUS73 KMKX 212030
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT WED OCT 21 2015

...GUSTY SOUTHWEST WINDS EXPECTED UNTIL EARLY EVENING...

.SOUTHWEST WINDS ARE EXPECTED TO CONTINUE TO GUST UP TO 25 KNOTS
UNTIL THE EARLY EVENING HOURS ACROSS THE NEARSHORE WATERS OF LAKE
MICHIGAN. THIS IS DUE TO A TIGHT PRESSURE GRADIENT AHEAD OF A COLD
FRONT. THE WINDS WILL WEAKEN SOMEWHAT AND VEER WEST AFTER THE
FRONTAL PASSAGE EARLY THIS EVENING...THEN NORTHWEST LATER TONIGHT.
THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS WITH THE OFFSHORE
FLOW.

LMZ643>646-220000-
/O.CON.KMKX.SC.Y.0089.000000T0000Z-151022T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
330 PM CDT WED OCT 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH FREQUENT GUSTS TO 25
  KNOTS UNTIL EARLY THIS EVENING. WINDS WILL WEAKEN SOMEWHAT
  EARLY THIS EVENING AS THEY VEER WEST...THEN NORTHWEST LATER
  TONIGHT.

* WAVES: 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS. WAVES 
  WILL SUBSIDE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 11:13 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 21, 11:13 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1113 AM CDT WED OCT 21 2015

.UPDATE...

AREA OF SHOWERS AND SOME THUNDERSTORMS ACROSS CENTRAL TO SOUTHEAST
IOWA CONTINUES TO MOVE EAST NORTHEAST TOWARD THE SOUTHWESTERN
PORTIONS OF THE AREA THIS MORNING. THIS WAS BEING DRIVEN BY A 500
MB VORTICITY MAXIMUM AND SOME 700 MB MOISTURE CONVERGENCE.

THE MESOSCALE MODELS HAVE NOT HANDLED THIS WELL SO FAR TODAY. THE
LATEST HRRR RUNS ARE NOW BRINGING THIS PRECIPITATION INTO THE
SOUTHERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON...GRADUALLY
WEAKENING AS IT MOVES EASTWARD. THE 500 MB VORTICITY MAXIMUM MOVES
EAST INTO NORTHERN ILLINOIS BY 00Z THURSDAY...SO THIS MOVEMENT
SEEMS REASONABLE. RAISED POPS IN THE SOUTHERN COUNTIES THIS
AFTERNOON AS A RESULT.

CONTINUED TO MENTION THUNDER IN FORECAST...AS AREA FORECAST
SOUNDINGS CONTINUE TO SHOW ELEVATED CAPES OF A FEW HUNDRED J/KG.
THE NAM IS MORE AGGRESSIVE...BUT SIDED WITH CONSENSUS OF MODELS
WITH ELEVATED CAPES. THE INCREASED CLOUDS MAY LIMIT HIGHS IN THIS
AREA IN THE 60S...VERSUS LOWER TO MID 70S TO THE NORTH. SOUTHWEST
WINDS SHOULD BECOME GUSTY THIS AFTERNOON WITH DAYTIME HEATING.

&&

.AVIATION/18Z TAFS/...

GUSTY SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON...BEFORE COLD
FRONT MOVES EAST THROUGH THE AREA BY EARLY THIS EVENING. WINDS
WILL SHIFT TO THE WEST THEN NORTHWEST BEHIND THE FRONT THIS
EVENING...GRADUALLY WEAKENING LATER TONIGHT INTO THURSDAY.

AREA OF SHOWERS AND SOME THUNDERSTORMS SHOULD MOVE EAST THROUGH
FAR SOUTHERN WISCONSIN THIS AFTERNOON...POSSIBLY WEAKENING AS THEY
SHIFT EAST. THESE MAY AFFECT MADISON BETWEEN 18Z AND 20Z...AND THE
EASTERN SITES BETWEEN 19Z AND 23Z. COLD FRONT MOVING THROUGH THE
AREA MAY GENERATE A FEW SHOWERS AND STORMS AS WELL UNTIL AROUND
00Z THURSDAY.

HIGH PRESSURE MOVING INTO THE REGION TONIGHT INTO THURSDAY WILL
BRING DRY CONDITIONS...WITH CLEARING SKIES.

&&

.MARINE...

SOUTHWEST WINDS WILL GUST TO AROUND 20 KNOTS THIS AFTERNOON ACROSS
THE NEARSHORE WATERS OF LAKE MICHIGAN...AHEAD OF AN APPROACHING
COLD FRONT. A FEW GUSTS TO 22 KNOTS OR GREATER ARE POSSIBLE DURING
THE LATE AFTERNOON...BUT SHOULD NOT BE FREQUENT ENOUGH FOR A SMALL
CRAFT ADVISORY. THE WINDS WILL WEAKEN TONIGHT...AS HIGH PRESSURE
BUILDS INTO THE REGION.

&&

.PREV DISCUSSION... /ISSUED 414 AM CDT WED OCT 21 2015/

TODAY...FORECAST CONFIDENCE MEDIUM.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE PUSHED EAST OF THE
AREA...WITH QUIET WEATHER EXPECTED THROUGH MOST OF THE MORNING IN
SUBSIDENCE AND MID LEVEL DRYING BEHIND DEPARTING 500 MB VORTICITY
MAXIMA.

MODEL LAYER Q-VECTOR CONVERGENCE INCREASES LATE IN THE MORNING INTO
THE AFTERNOON WITH CVA WITH LEAD VORT MAX SWEEPING NORTHERN WI AHEAD
OF CLOSED 500 MB LOW CROSSING SRN CANADA DRIVING THE UPPER LAYER Q-
VECTOR CONVERGENCE...AND WARM AIR ADVECTION ON NOSE OF 850 MB 30-
40KT WIND MAX ACCOUNTING FOR THE LOWER LAYER Q-VECTOR CONVERGENCE
PUSHING THROUGH THE REGION AHEAD OF THE MID LEVEL TROUGH...THOUGH
BOTH ARE STRONGER TO THE NORTH OF THE FORECAST AREA. SURFACE LOW
WILL DEEPEN AS IT MOVES FROM NRN MN ACROSS LAKE SUPERIOR
TODAY...WITH A TRAILING SURFACE COLD FRONT CROSSING THE STATE THIS
AFTERNOON/EVENING.

MOISTURE AGAIN IN QUESTION WITH FORECAST SOUNDINGS FAIRLY DRY IN THE
LOWER LAYERS THOUGH NAM IS MORE MOIST THROUGH THE COLUMN THAN GFS.
WILL HAVE SLIGHT CHANCE POPS...INITIALLY WITH THE 850 MB WAA AND
MOISTURE TRANSPORT PUSHING INTO THE SW EARLY THIS AFTERNOON...THEN
SPREAD IT ACROSS THE EASTERN TWO-THIRDS OF THE CWA WITH THE STRONG
FRONTOGENETIC RESPONSE TO THE COLD FRONT AND MID LEVEL TROUGH
PASSAGE. MID-LEVEL LAPSE RATES STEEPEN ENOUGH TO PUT IN THUNDER FOR
THE MID-LATE AFTERNOON.

925MB THERMAL RIDGE NOSES ACROSS SRN WI AHEAD OF COLD FRONT TO ALLOW
HIGHS TO REACH THE LOW 70S...WITH A FEW MID 70S POSSIBLE.

TONIGHT...FORECAST CONFIDENCE HIGH

PCPN CHANCES COME TO AN END AS FORCING PUSHES OUT OF AREA WITH FRONT
EXITING THE SOUTHEAST EARLY IN THE EVENING. LINGERED SLIGHT CHANCE
POPS IN THE FAR SOUTHEAST CORNER TO ACCOUNT FOR A LINGER SHOWER
UNTIL FRONT CLEARS SRN WI. COOL AIR SPREADS IN ON NW WINDS WITH 925
MB TEMPERATURES FALLING ABOUT 8C FROM 00Z TO 12Z THURSDAY...
PRODUCING LOWS IN THE UPPER 30S TO LOW 40S INLAND AND MID 40S ALONG
THE LAKE.

THURSDAY - CONFIDENCE...MEDIUM
500 MILLIBAR RIDGE AXIS BUILDS UP ACROSS IA/MN INTO WRN WI.
SURFACE RIDGE AXIS PROGGD TO SHIFT FROM MN/IA TO ERN WI AND LAKE
MI AREA BY 00Z. SOME ONSHORE COMPONENT EXPECTED THOUGH OVERALL
PRESSURE GRADIENT WILL BE WEAK.

FRIDAY AND FRIDAY NIGHT - CONFIDENCE...MEDIUM
LINGERING INFLUENCE OF SURFACE HIGH WILL DOMINATE ACROSS THE EAST
WITH DRY ESE FLOW. MID LEVEL RIDGE AXIS PROGGD TO SHIFT EAST AND
SET UP THE SOUTHWEST FLOW. NEXT SHORTWAVE WITH INCREASING DCVA AND
MOIST ADV STARTS TO APPROACH DURING THE AFTERNOON WITH BEST PRECIP
COVERAGE/POPS EXPECTED FRIDAY NIGHT. HAVE NUDGED POPS IN SOME
AREAS TO CATEGORICAL FRIDAY NIGHT. THIS WILL BE WHEN INFLUENCE OF
NEWD MOVG NEG TILT SHORTWAVE TROUGH AND FRONTAL FORCING WILL BE
MAXIMIZED ACROSS THE AREA.

SATURDAY - CONFIDENCE...MEDIUM
FRONT SHIFTS EAST DURING THE MORNING. AS 925/850 WINDS TURN MORE
WEST BY AFTERNOON EXPECT RAIN CHANCES TO BE ON THE DECREASE. STILL
SOME VORT ACTION LINGERING INTO THE AFTERNOON THOUGH MODELS DRY
THINGS OUT WITH LITTLE IF ANY POST FRONTAL PRECIP POTENTIAL. SO
WILL CONFINE POPS TO MAINLY THE MORNING HOURS.

SUNDAY - CONFIDENCE...LOW TO MEDIUM
SURFACE HIGH PROGGD TO BE IN CONTROL WITH WNW 500 MILLIBAR
PATTERN. CYCLONIC SHEAR ZONE SITUATED TO OUR NORTH. DRY FORECAST
LOOKS GOOD FOR NOW THOUGH BOTH THE GFS AND ECMWF HINTING AT SOME
WAA PCPN ACROSS MAINLY NRN WI. WILL LEAVE THE DRY SUPERBLEND POPS
AS IS FOR SRN WI.

MONDAY - CONFIDENCE...LOW TO MEDIUM
THE GFS KEEPS ANY SHEARED VORT/WAA PCPN TO OUR NORTH AND SHIFTS
IT EAST WHILE THE ECMWF SHOWS MORE OF AN INVERTED TROUGH SHIFTING
EAST. AIRMASS LIKELY TO BE QUITE DRY DURING THIS TIME SO HARD TO
GO AGAINST SUPERBLEND POPS ESP WITH ELONGATED/CHANNELIZED LOOK TO
VORT PATTERN AND ANY FORCING FROM THIS PRIMARILY TO OUR NORTH AND
NORTHEAST.

TUESDAY - CONFIDENCE...LOW
GFS MUCH FASTER ON EJECTING SURFACE LOW AND FRONTAL PRECIP THAN
THE ECMWF. ECMWF KEEPS AREA DRY INTO TUESDAY WHILE THE FASTER GFS
GENERATES SHRA WITH LOW PASSING NORTH OF THE AREA. CHANCY POPS
FROM THE SUPERBLEND A GOOD COMPROMISE APPROACH AT THIS TIME.

AVIATION/12Z TAFS/...APPEARS SPOTTY MVFR CIGS HAVE PUSHED EAST
OF FORECAST AREA WITH SCATTERED SHOWERS AND STORMS. EXPECT VFR
CONDITIONS TO PREVAIL THROUGH THE FORECAST. LOOK FOR GUSTY
SOUTHWEST WINDS DEVELOPING AHEAD OF A COLD FRONT DROPPING THROUGH
THE REGION...WITH ISOLATED TO SCATTERED SHOWERS MOVING THROUGH THE
REGION WITH THE FRONT THIS AFTERNOON INTO THE EARLY EVENING. A FEW
THUNDERSTORMS ARE ALSO POSSIBLE. ISOLATED MVFR CONDITIONS WITH THE
SPOTTY PRECIPITATION BUT NOT CONFIDENT TO PUT IN AT ANY OF THE TAF
SITES AT THIS TIME. SKIES CLEAR AS WINDS SHIFT NORTHWEST BEHIND
THE FRONT LATER THIS EVENING AND OVERNIGHT.

MARINE...SOUTH WINDS WILL TURN SOUTHWEST AHEAD OF AN APPROACHING
COLD FRONT WITH WIND GUSTS APPROACHING...BUT REMAINING JUST BELOW SMALL
CRAFT ADVISORY LEVELS THIS AFTERNOON INTO THE EVENING. WINDS SHIFT
TO THE NORTHWEST BEHIND THE FRONT EARLY THIS EVENING. THE OFFSHORE
FLOW WILL MEAN HIGHER WAVE HEIGHTS WILL BE TOWARDS OPEN WATER.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...WOOD
TODAY/TONIGHT AND AVIATION/MARINE...REM
THURSDAY THROUGH TUESDAY...COLLAR
Hazardous weather outlook, Oct 21, 4:08 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
408 AM CDT WED OCT 21 2015

WIZ046-047-051-052-056>060-062>072-221100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
408 AM CDT WED OCT 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY SOUTHEAST
WISCONSIN DURING THE AFTERNOON INTO THE EARLY EVENING HOURS AS A
COLD FRONT MOVES THROUGH THE STATE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-221100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
408 AM CDT WED OCT 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED IN THE NEARSHORE WATERS DURING
THE AFTERNOON INTO THE EARLY EVENING HOURS AHEAD OF A COLD FRONT
MOVING THROUGH THE AREA. SOUTH WINDS WILL APPROACH SMALL CRAFT
ADVISORY LEVELS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTHEAST WINDS MAY APPROACH SMALL CRAFT ADVISORY CONDITIONS
FRIDAY NIGHT... FOLLOWED BY NORTHWEST WINDS SATURDAY AND SATURDAY
NIGHT AS LOW PRESSURE MOVES ACROSS THE NORTHERN GREAT LAKES.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.